Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/455

Title: A uniqueness criterion for linear problems of wave-body interaction
Authors: Motygin, O.V.
McIver, P.
Issue Date: 2002
Abstract: The question of uniqueness for linearized problems describing interaction of submerged bodies with an ideal unbounded fluid is far from its final resolution. In the present work a new criterion of uniqueness is suggested based on Green’s integral identity and maximum principles for elliptic differential equations. The criterion is formulated as an inequality involving integrals of the Green function over the bodies’ wetted contours. This criterion is quite general and applicable for any number of submerged bodies of fairly arbitrary shape (satisfying an exterior sphere condition) and in any dimension; it can also be generalised to more complicated elliptic problems. Very simple bounds are also derived from the criterion, which deliver uniqueness sets in the space of parameters defined by submergence of the system of bodies and the frequency of oscillation. Results of numerical investigation and comparison with known uniqueness criteria are presented.
Description: This pre-print has been submitted, and accepted, to the journal, IMA Journal of Applied Mathematics [© Oxford University Press]. The definitive version: MOTYGIN, O.V. and McIVER, P., 2003. A uniqueness criterion for linear problems of wave-body interaction. IMA Journal of Applied Mathematics, 68(3), pp. 229-250, is available at: http://imamat.oxfordjournals.org/.
URI: https://dspace.lboro.ac.uk/2134/455
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
02-21.pdf355.27 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.